Alert archive / Kentucky / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Oct 21, 2010, 3:12 AM EDT for 8 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 21, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2010, 3:12 AM EDT (07:12 UTC)
- In effect from
- Oct 21, 2010, 2:00 PM EDT
- Expired
- Oct 21, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 28 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Hamilton County, OH, Preble County, OH, Scioto County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS81 KILN 210712 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 312 AM EDT THU OCT 21 2010 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON... .WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON AS GUSTY NORTHWEST WINDS COMBINE WITH VERY DRY AIR IN THE WAKE OF THE A COLD FRONT SHIFTING THROUGH THE GREAT LAKES. RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 25 MPH WILL BE COMMON DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070-071-077>079- 081-088-211515- /O.NEW.KILN.FW.W.0002.101021T1800Z-101022T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 312 AM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE COMBINATION OF VERY DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITIES WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON INTO EARLY EVENING. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BINAU
3 follow-up statements
096 WWUS81 KILN 211423 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1023 AM EDT THU OCT 21 2010 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON... .WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON AS GUSTY NORTHWEST WINDS COMBINE WITH VERY DRY AIR IN THE WAKE OF THE A COLD FRONT SHIFTING THROUGH THE GREAT LAKES. RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 25 MPH WILL BE COMMON DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070-071-077>079- 081-088-212230- /O.CON.KILN.FW.W.0002.101021T1800Z-101022T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 1023 AM EDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE COMBINATION OF VERY DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITIES WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON INTO EARLY EVENING. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
231 WWUS81 KILN 211958 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 358 PM EDT THU OCT 21 2010 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THIS AFTERNOON... .WEATHER CONDITIONS WILL REMAIN SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON AS GUSTY NORTHWEST WINDS COMBINE WITH VERY DRY AIR IN THE WAKE OF THE A COLD FRONT SHIFTING THROUGH THE GREAT LAKES. RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 25 MPH WILL BE COMMON DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070-071-077>079- 081-088-220000- /O.CON.KILN.FW.W.0002.000000T0000Z-101022T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 358 PM EDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE COMBINATION OF VERY DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITIES WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON INTO EARLY EVENING. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
763 WWUS81 KILN 220000 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 800 PM EDT THU OCT 21 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070-071-077>079- 081-088-220100- /O.CAN.KILN.FW.W.0002.000000T0000Z-101022T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 800 PM EDT THU OCT 21 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND THE RELATIVE HUMIDITY VALUES ARE NOW ABOVE 30 PERCENT ACROSS THE AREA. ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER BEING MET...DRY CONDITIONS ARE STILL PRESENT ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 21, 1:27 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 21, 1:27 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 127 AM EDT THU OCT 21 2010 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH FROM NW TO SE OVERNIGHT. BEHIND THE FRONT...COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST ON THURSDAY AND THURSDAY NIGHT. A STORM SYSTEM PASSING EAST ACROSS THE GREAT LAKES WILL BRING A RETURN OF WARMER AIR DURING THE WEEKEND...ALONG WITH A POSSIBILITY OF RAIN. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... COLD FRONT WILL BEGIN TO MOVE THROUGH THE FA DURING THE OVERNIGHT HOURS. THERE IS VERY LITTLE MOISTURE WITH THIS FRONT AND THEREFORE NOT EXPECTING PRECIPITATION ACROSS THE FA. THERE WILL BE AN INCREASE IN CLOUD COVER ACROSS NORTHERN PORTIONS OF THE FA HOWEVER SOUTHERN PORTIONS OF THE FA WILL NOT SEE MUCH IN THE WAY OF CLOUD COVER OVERNIGHT. ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF GUSTY WINDS OVERNIGHT...WINDS WILL STAY UP DURING THE OVERNIGHT HOURS. THERE IS NOT A FROST THREAT OVERNIGHT WITH TEMPERATURES EXPECTED TO BE IN THE LOWER 40S AND WITH WINDS STAYING UP. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/... COLD FRONT WILL BE SE OF THE FORECAST AREA TO START THE PERIOD. WITH A TIGHT PRESSURE GRADIENT BETWEEN EXITING LOW PRESSURE OVER SE CANADA AND HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY... BRISK WNW WINDS WILL PICK UP WITH DAYTIME HEATING AND MIXING. THE WIND FLOW WILL BE A BIT CYCLONIC AND ALSO OFF OF LAKE MICHIGAN IN THE NORTHERN PART OF THE AREA. THIS SHOULD LEAD TO STRATOCU DEVELOPMENT IN THE NORTH...WHILE SKIES REMAIN SUNNY IN THE SOUTHWEST. AS HIGH PRESSURE BUILDS IN THURSDAY NIGHT...WINDS WILL DIMINISH. COMBINED WITH DRY AIR...IT WILL SET THE STAGE FOR COLD TEMPS AND FROST POTENTIAL. WARM AIR ADVECTION WILL RETURN ON FRIDAY AS THE HIGH PRESSURE CENTER SCOOTS BY JUST TO OUR SOUTH...WITH A CORRESPONDING REBOUND IN TEMPERATURES STARTING...ESPECIALLY IN THE SW. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... REASONABLE AGREEMENT AMONG MODELS WITH REGARDS TO THE UPPER LEVEL FEATURES THROUGH THE FIRST HALF OF THE EXTENDED PERIOD. CONSIDERABLE DIFFERENCES STILL EXIST WITH REGARDS TO A DEVELOPING MID LEVEL WAVE OVER THE SOUTHERN U.S. WHILE ANOTHER TROF BEGINS TAKING SHAPE ALONG THE NORTHERN ROCKIES BY SUNDAY...AND CONTINUE TO BRING SOME UNCERTAINTY TO THE SECOND HALF OF THE FORECAST PERIOD. HOWEVER...THE 20.12Z GFS IS BEGINNING TO FALL IN LINE WITH THE LATEST ECMWF AND CANADIAN SOLUTIONS. THEREFORE...HAVE FOLLOWED A BLEND OF THE 12Z GFS WITH THE 00Z ECMWF AND GEM FOR THE WEATHER GENERICS. WILL BEGIN THE PERIOD WITH SHORT WAVE RIDGING OVER THE SOUTHEASTERN U.S. WHILE A DECAYING MID LEVEL LOW OVER THE CENTRAL PLAINS BEGINS TO FADE INTO A QUASI-SPLIT FLOW PATTERN OVER THE HEART OF THE CONUS. BY SUNDAY...THE SOUTHERN STREAM DEVELOPS A FAIRLY PROGRESSIVE SHORTWAVE TROF THAT RACES ACROSS THE SOUTHERN PLAINS ON MONDAY BEFORE DISSOLVING OVER THE CENTRAL APPALACHIANS ON TUESDAY. FURTHER UPSTREAM...ANOTHER DEVELOPING TROF IS PROGGED TO EJECT OUT OF THE CANADIAN ROCKIES AND BEGIN DIGGING INTO THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK. THIS SHOULD REINFORCE THE PREVAILING SOUTHWEST FLOW OVER OUR AREA...PROVIDING ENOUGH MOISTURE AND ENERGY TO KEEP THE UNSETTLED PATTERN GOING THROUGH THE REMAINDER OF THE FORECAST WINDOW. EXPECT CLOUDS TO BEGIN INCREASING ON SATURDAY AS THE RIDGE DEPARTS AND THE INITIAL SHORT WAVE TROF BEGINS ADVECTING MOISTURE BACK INTO THE REGION. HAVE USED A BROAD BRUSH FOR THE POPS FROM SATURDAY NIGHT THROUGH TUESDAY...WITH GENERALLY 20 TO 40 POP THROUGH THIS TIME FRAME TO ACCOUNT FOR UNCERTAINTY THIS FAR OUT...AND EXPECT THAT THIS WINDOW WILL REQUIRE SOME FINE TUNING AS WE HEAD INTO THE WEEKEND. CLOUD COVERAGE THEREAFTER SHOULD KEEP TEMPS WITHIN A CONSERVATIVE DIURNAL RANGE THROUGH REMAINDER OF THE PERIOD...THOUGH STILL ABOVE AVERAGE...WITH AFTERNOON HIGHS IN THE UPPER 60S TO LOWER 70S AND OVERNIGHT LOWS BOTTOMING OUT IN THE LOWER 50S. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED AT THE TAF SITES...DESPITE A COLD FRONT SHIFTING THROUGH THE REGION BEFORE SUNRISE TODAY. FRONT CURRENTLY RUNNING ACROSS NWRN OH INTO CNTL INDIANA WITH A GOOD PUSH PER GUSTY NWLY WINDS IMMEDIATELY BEHIND THE FRONT. BEST JUXTAPOSITION OF FORCING/MOISTURE OVER SERN LOWER MI AND HEADING EAST...SO DON/T EXPECT ANY RAIN AT TAF SITES. THINK SOME SCT VFR CLOUDS LIKELY AT ALL SITES AS THE FRONT PUSHES THROUGH...WITH STILL AN OUTSIDE CHANCE AT A BRIEF BKN VFR CIG AT KCMH/KLCK BOTH THIS MORNING WITH FRONTAL PASSAGE...AND THIS AFTERNOON IN THE STRONG COLD ADVECTION REGIME AND EXPECTED INCREASE IN DIURNAL CUMULUS FIELD. OTHERWISE...ONLY OTHER FACTOR WILL BE GUSTY NWLY WINDS AFTER ABOUT 15Z...WITH VERY STEEP LOW LEVEL LAPSE RATES...SOME UNSTABLE OVERTURNING IN THE BOUNDARY LAYER COULD ALLOW A FEW GUSTS TOWARD 25KT. RAPID DECREASE IN WINDS TONIGHT WITH STRONG INVERSION SETTING UP IN THE EVENING. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .FIRE WEATHER... AN ENHANCED FIRE WEATHER DANGER WILL EXIST ON THURSDAY. WINDS ARE EXPECTED TO MEET CRITERIA WITH GUSTS TO AROUND 20 MPH IN THE SOUTH PART OF THE CWA AND 30 MPH IN THE NORTH. RELATIVE HUMIDITY VALUES SHOULD BE IN THE 25-40 PERCENT RANGE ON THURSDAY. THESE VALUES DO NOT REACH RED FLAG CRITERIA BUT ARE CLOSE ENOUGH TO RAISE SOME CONCERN...ESPECIALLY GIVEN DRY FUEL MOISTURES OF AROUND 10 PERCENT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...NOVAK SHORT TERM...HATZOS LONG TERM...CONIGLIO AVIATION...BINAU FIRE WEATHER...
Hazardous weather outlook, Oct 20, 9:03 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 903 PM EDT WED OCT 20 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 903 PM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WINDS AND DRY CONDITIONS WILL CONTINUE ON THURSDAY...WITH AN ENHANCED FIRE DANGER REMAINING IN PLACE. TEMPERATURES ARE FORECAST TO DROP INTO THE LOWER TO MID 30S EARLY FRIDAY MORNING. WIDESPREAD FROST FORMATION IS EXPECTED...AND SOME AREAS MAY APPROACH FREEZING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:01 AM EDT | Frost Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 31 hr |
| Oct 21, 3:31 PM EDT | Freeze Warning | ILN | Adams, Brown, Butler, Clermont, Clinton, Fairfield and 10 more | 18 hr |
Nearby
Red Flag Warnings in Kentucky, 2010Red Flag Warnings in Ohio, 2010Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.